Tuesday, March 20, 2012

Beauty Marks





I had planned all night to write this special post about a conversation I had on Saturday over green beer. It was good...very blog worthy...and I promise that I will write it soon. (I keep making promises to write more, don't I?) Then I changed out of my work clothes and noticed that my body is reacting to something tonight. These rashes do not hurt, they don't even itch, they just exist.

I have talked to the nurse at Sloan Kettering once about my stomach rash that pops up when I do not feel well, but I have never been so covered in the rash before. It's in 3 different spots on my stomach, on 2 different spots on my right leg, and on one spot on my left leg.

Oh, one of my toenails fell off tonight! Random! I used to have such pretty toenails...

What's going on?!?!! Melanoma friends, do you have any advice? I don't feel sick. I'm a bit stressed out with work, but I feel OK overall. I haven't changed soaps, lotions, foods, etc. It just seems weird that my body is reacting to something in this way. Is there anything I can do to stop the rash from spreading more?

That tan skin sure wasn't worth this.


Pity party over.

6 comments:

mhlee said...

I seem to have weird things going on with my skin a lot. It seems to have gotten super sensitive! My last incision (which was benign) blistered and oozed...the surgeon had no idea why it happened. Then I developed rashes on my arms. I would call and tell them and told to use benedryl. I finally stopped in the office so they could see just how bad it was. Only explanation was just super sensitivity...and prescribed a cream that worked, but took a long time.
Take care! <3
Melinda

Kisma said...

Hi there... if your skin is anything like mine, it maybe reacting to a change in weather, stress and maybe something you ate or a combination of the three. Even thou you haven't changed soaps, what kind do you use? They may have changed the formula. I was faithful to Tide FOREVER and this very thing happened because they changed the original formula and my skin freaked out.

Hope this helps some.

Dina Hill said...

Hmmm...The rash looks like a food allergy to me...the toe nail...hmmmm? You are right, that tan skin sure wasn't worth this. I look at my wedding pics and want to throw up.
Keep us posted on the rash/toe status. :)
Dina
MM Survivor in Texas

Ginette Houle said...

First Chelsea thank you for posting your story; it's well written and expresses how many of us feel. As far as the rash, I've been getting it on my face and chest for the past three years. It started off as just a few spots on my face, then the following year, had doubled in quantity, then tripled. What I found was that I get this rash on sunny days (just go out for 5 minutes and I'm covered), but it never happens on raining days. I've been to several derms and they all prescribed cortisone creams and say I super sensitive. I have not changed anything in soaps, etc and tried many different things, even seen an allergist. They have no clue. I feel that perhaps it's related to my melanoma also.

Do you find the spots get scaley or leak and then disappear in 3 to 4 days? I'm tired of cortisoid creams, I've researched it and it thins your skin but I'm frustrated because my chest and face at times look like I have a severe allergy. I've chatted online with others, and they too have the same issue, no one knows what it is.

Just wanted to share my experience. You look fabulous!

SuSaw said...

Chelsea, the rash may indeed be a reaction to the Yervoy. It is a common side effect. I've read that may also be a positive reaction in that responders often get a rash.

Chelsea said...

Thank you all for responding! I have been taking pictures of my rash, every new place that pops up, I document so that I can show the doctors when I had back to NYC on April 12th. I'm going to keep my fingers crossed it is just an indicator that I am INDEED receiving the drug and responding!